Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2015, 4:43 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 4:43 PM MDT (22:43 UTC)
- Expired
- May 27, 2015, 5:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 50.0 mph
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:26 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS53 KGLD 272243
SVRGLD
NEC057-087-272345-
/O.NEW.KGLD.SV.W.0082.150527T2243Z-150527T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
443 PM MDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
EASTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 545 PM MDT/645 PM CDT/
* AT 443 PM MDT /543 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF HAIGLER TO NEAR
BENKELMAN TO 5 MILES SOUTH OF TRENTON...MOVING NORTHEAST AT 10 MPH.
HAZARD...TWO INCH HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
BENKELMAN...STRATTON AND MAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.
LAT...LON 4029 10166 4015 10141 4016 10100 4000 10103
4000 10161 4017 10177
TIME...MOT...LOC 2243Z 224DEG 9KT 4014 10167 4006 10151 4010 10104
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...<50MPH
$$
LOCKHART2 follow-up statements
378
WWUS53 KGLD 272324
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM CDT WED MAY 27 2015
NEC057-272333-
/O.CAN.KGLD.SV.W.0082.000000T0000Z-150527T2345Z/
DUNDY NE-
624 PM CDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUNDY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
KANSAS AND SOUTHWESTERN NEBRASKA.
LAT...LON 4010 10123 4012 10101 4000 10106 4000 10130
TIME...MOT...LOC 2323Z 253DEG 17KT 4004 10116
$$
NEC087-272345-
/O.CON.KGLD.SV.W.0082.000000T0000Z-150527T2345Z/
HITCHCOCK NE-
624 PM CDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN HITCHCOCK COUNTY...
AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF STRATTON...OR 12 MILES SOUTHWEST OF TRENTON...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN HITCHCOCK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
KANSAS AND SOUTHWESTERN NEBRASKA.
LAT...LON 4010 10123 4012 10101 4000 10106 4000 10130
TIME...MOT...LOC 2323Z 253DEG 17KT 4004 10116
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
LOCKHART299
WWUS53 KGLD 272339
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM CDT WED MAY 27 2015
NEC087-272348-
/O.EXP.KGLD.SV.W.0082.000000T0000Z-150527T2345Z/
HITCHCOCK NE-
639 PM CDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HITCHCOCK COUNTY
WILL EXPIRE AT 645 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
KANSAS AND SOUTHWESTERN NEBRASKA.
LAT...LON 4010 10123 4012 10101 4000 10106 4000 10130
TIME...MOT...LOC 2337Z 224DEG 9KT 4004 10116
$$
LOCKHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:27 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 27, 3:27 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 327 PM MDT WED MAY 27 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 301 PM MDT WED MAY 27 2015 NOT A LOT OF TIME TO WRITE DUE TO ONGOING SEVERE WEATHER. MODELS HAVING A HARD TIME WITH THE CONVECTION. RUC WOULD LOOK TO HAVE THE RIGHT IDEA WITH THE MAIN CLUSTER OF CONVECTION OVER THE SOUTHEAST PORTION OF THE AREA. TWO DIFFERENT AREAS OF SURFACE CONVERGENCE...ONE RUNNING FROM SOUTH TO NORTH ACROSS THE CENTER OF THE AREA AND ANOTHER AREA APPROACHING THE NORTHWEST CORNER. WEAK SHORTWAVE TROUGH SHOULD TRANSITIONING ACROSS THE AREA THROUGH THE EVENING. SO STORMS LOOK TO GRADUALLY END FROM WEST TO EAST DURING THE NIGHT. INDICATIONS ARE THAT WILL DEFINITELY HAVE STRATUS MOVE ACROSS THE AREA BEHIND THE RAIN WITH SOME PATCHY FOG POSSIBLE. HAVE THIS LAST THROUGH MID MORNING. BY THE MIDDLE OF THE DAY...SURFACE BOUNDARY SETS UP JUST EAST OF THE KANSAS AND COLORADO BORDER. MID AND UPPER LEVEL LIFT LOOKS TO BE STRONGER THAN TODAY SO AGAIN LOOK TO HAVE ANOTHER GOOD CHANCE OF STORMS...SOME SEVERE...IN THE AFTERNOON. DUE TO LACK OF TIME DID NOT CHANGE THE TEMPERATURES THROUGH TOMORROW TOO MUCH. IT DOES LOOK WARMER TOMORROW. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 301 PM MDT WED MAY 27 2015 AGAIN NOT A LOT OF TIME DUE TO ONGOING SEVERE WEATHER. HIGH CHANCE OF THUNDERSTORMS TO OCCUR THURSDAY NIGHT DUE TO RATHER STRONG UPPER TROUGH MOVING THROUGH. SAME TROUGH WILL CONTINUE TO BRING THUNDERSTORM CHANCES TO THE AREA THROUGH FRIDAY NIGHT. RIDGING AND DRY CONDITIONS LOOK TO BE IN STORE FROM SATURDAY INTO SUNDAY. ISOLATED THUNDERSTORMS LOOK TO BE POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT. FROM TUESDAY THROUGH WEDNESDAY...FLOW BECOME MORE SOUTHWEST WITH A BETTER CHANCE OF STRONGER SHORTWAVE TROUGHS TO MOVE THROUGH. SO THE CHANCE OF THUNDERSTORMS WILL BE A LITTLE BETTER DURING THIS PERIOD. TEMPERATURES WERE NOT CHANGED FROM WHAT THE CRH_INIT PRODUCED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1140 AM MDT WED MAY 27 2015 FOR KGLD...VFR CONDITIONS THRU 00Z THURSDAY WITH SOUTH WINDS 10-20KTS. BY 00Z THURSDAY...VCTS WITH BKN040-050 GIVING WAY TO 3SM IN TSRA THRU 03Z...THEN MIX OF MVFR/VFR SKIES AS CONDITIONS SLOWLY IMPROVE THRU REST OF FORECAST PERIOD. SOME FOG AFT 09Z POSSIBLE. SOUTH WINDS WILL SHIFT SLIGHTLY SW AROUND 10KTS BY 09Z. FOR KMCK...MIX OF VFR/MVFR SKY CONDITIONS WITH BKN040-050 WITH 3SM IN TSRA BR THRU 05Z THURSDAY...THEN 3-6SM BR AND BKN015-030 THRU MID MORNING THURSDAY BEFORE TRENDING BACK TO VFR. SE WINDS 10-20KTS BACKING TO THE ESE 10KTS BY 08Z...THEN SOUTH 10KTS BY 15Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...JN
Hazardous weather outlook, May 27, 10:57 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1057 AM MDT WED MAY 27 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1057 AM MDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA BEGINNING DURING THE MID AND LATE AFTERNOON HOURS AND CONTINUING THROUGH THE EVENING. LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES WILL BE POSSIBLE. HAIL TWO INCHES IN DIAMETER OR GREATER AND THE GREATEST THREAT OF TORNADOES WILL BE ALONG AND SOUTH OF A LINE FROM QUINTER TO COLBY TO GOODLAND TO FLAGLER. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG TO SEVERE THUNDERSTORMS PRODUCING ALL MODES OF SEVERE WEATHER INCLUDING LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE LATE THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM MDT (4 PM CDT).
In the hours before
Local storm report, May 27, 4:11 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
411 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL ENE BENKELMAN 40.05N 101.53W
05/27/2015 E1.75 INCH DUNDY NE LAW ENFORCEMENT
LAW ENFORCEMENT OFFICIAL REPORTS GOLFBALL SIZED HAIL JUST
NORTH OF BENKELMAN.
&&
TLYNCHLocal storm report, May 27, 4:14 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD WINONA 39.06N 101.25W
05/27/2015 LOGAN KS EMERGENCY MNGR
MINOR FLOODING/PONDING OF WATER ON COUNTY ROADS EXTENDING
EAST FROM WINONA TO THE INTERSECTION OF HIGHWAYS 40 AND
25. DEPTH IS UNKNOWN. NORMALLY DRY CREEKS ARE RUNNING
FULL.
&&
MBULLERSpecial weather statement, May 27, 4:26 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 526 PM CDT WED MAY 27 2015 KSZ028-029-272245- LOGAN KS-GOVE KS- 526 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOVE AND SOUTHEASTERN LOGAN COUNTIES UNTIL 545 PM CDT... AT 526 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE MONUMENT ROCKS...OR 12 MILES NORTHEAST OF SCOTT STATE LAKE... MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THE MONUMENT ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL KANSAS. LAT...LON 3881 10092 3894 10056 3870 10052 3870 10095 TIME...MOT...LOC 2226Z 252DEG 13KT 3876 10072 HUSTED
Special weather statement, May 27, 4:27 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 527 PM CDT WED MAY 27 2015 KSZ014-272245- THOMAS KS- 527 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS COUNTY UNTIL 545 PM CDT... AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MONUMENT...OR 7 MILES NORTHWEST OF OAKLEY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MENLO AND MINGO. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 62 AND 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN KANSAS. LAT...LON 3913 10111 3926 10108 3936 10072 3914 10072 TIME...MOT...LOC 2227Z 250DEG 17KT 3921 10096 HUSTED
Local storm report, May 27, 4:38 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL S BENKELMAN 40.05N 101.54W
05/27/2015 E2.75 INCH DUNDY NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS BASEBALL SIZED HAIL NEAR THE
FAIRGROUNDS IN BENKELMAN.
&&
TLYNCHLocal storm report, May 27, 4:40 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
440 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD S BENKELMAN 40.05N 101.54W
05/27/2015 DUNDY NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS 6 PLUS INCHES OF WATER OVER THE
ROAD NEAR THE FAIRGROUNDS IN BENKELMAN.
&&
TLYNCHThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:30 PM MDT | Special Weather Statement | GLD | Dundy | 30 min |
| May 27, 2:53 PM MDT | Special Weather Statement | GLD | Hitchcock | 52 min |
| May 27, 2:54 PM MDT | Special Weather Statement | GLD | Hitchcock | 51 min |
| May 27, 3:43 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 62 min |
| May 27, 3:46 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 59 min |
| May 27, 4:16 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 29 min |
| May 27, 4:35 PM MDT | Flash Flood Warning | GLD | Dundy, Hitchcock | 6 hr |
| May 27, 4:52 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 25 min |
| May 27, 5:23 PM MDT | Flash Flood Warning | GLD | Dundy, Hitchcock | 5 hr |
| May 27, 5:44 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 27 min |
| May 27, 5:50 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.